zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Baire’s category and the bang-bang property for evolution differential inclusions of contractive type. (English) Zbl 1211.34074

The authors discuss the bang-bang property for evolution inclusions in Banach spaces under a locally Lipschitz assumption on the multifunction, with respect to the state variable, and in the absence of any compactness conditions.

The problem looks hard since no results are available under weaker assumptions than globally Lipschitz-type conditions (in infinite dimension). The approach they adopt is Baire’s category method introduced by the authors in [Funkc. Ekvacioj, Ser. Int. 25, 153–162 (1982; Zbl 0535.34009)]. The deep results are presented in a plain style, understandable also to non expert readers. A rich reference list is also included.

34G25Evolution inclusions
[1]Aubin, J. P.; Cellina, A.: Differential inclusions, (1984)
[2]Bressan, A.; Colombo, G.: Generalized Baire category and differential inclusions in Banach spaces, J. differential equations 76, 135-158 (1988) · Zbl 0655.34013 · doi:10.1016/0022-0396(88)90067-8
[3]Bressan, A.; Flores, F.: On total differential inclusions, Rend. sem. Mat. univ. Padova 92, 9-16 (1994) · Zbl 0821.35158 · doi:numdam:RSMUP_1994__92__9_0
[4]Castaing, C.; Valadier, M.: Convex analysis and measurable multifunctions, Lecture notes in math. 580 (1977) · Zbl 0346.46038
[5]Cellina, A.: On the differential inclusion x˙[0,1], Atti accad. Naz. lincei rend. Cl. sci. Fis. mat. Natur. 69, 1-6 (1980)
[6]Cellina, A.: A view on differential inclusions, Rend. semin. Mat. univ. Politec. Torino 63, 197-209 (2005) · Zbl 1182.34013 · doi:http://seminariomatematico.dm.unito.it/rendiconti/63-3.html
[7]Choquet, G.: Lectures on analysis, vols. 1 – 3, (1969)
[8]Dacorogna, B.; Marcellini, P.: Implicit partial differential equations, (1999) · Zbl 0939.49013
[9]De Blasi, F. S.; Pianigiani, G.: A Baire category approach to the existence of solutions of multivalued differential equations in Banach spaces, Funkcial. ekvac. 25, 153-162 (1982) · Zbl 0535.34009
[10]De Blasi, F. S.; Pianigiani, G.: Differential inclusions in Banach spaces, J. differential equations 66, 208-229 (1987) · Zbl 0609.34013 · doi:10.1016/0022-0396(87)90032-5
[11]De Blasi, F. S.; Pianigiani, G.: Non-convex-valued differential inclusions in Banach spaces, J. math. Anal. appl. 157, 469-494 (1991) · Zbl 0728.34013 · doi:10.1016/0022-247X(91)90101-5
[12]De Blasi, F. S.; Pianigiani, G.: On the Dirichlet problem for first order partial differential equations. A Baire category approach, Nodea nonlinear differential equations appl. 6, 13-34 (1999) · Zbl 0922.35039 · doi:10.1007/s000300050062
[13]De Blasi, F. S.; Pianigiani, G.: The Baire method for the prescribed singular values problem, J. London math. Soc. 70, 719-734 (2004) · Zbl 1171.35348 · doi:10.1112/S0024610704005599
[14]De Blasi, F. S.; Pianigiani, G.: Baire’s category and relaxation problems for locally Lipschitzian differential inclusions on finite and infinite time intervals, Nonlinear anal. 72, No. 1, 288-301 (2010) · Zbl 1198.34110 · doi:10.1016/j.na.2009.06.110
[15]De Blasi, F. S.; Pianigiani, G.; Staicu, V.: Topological properties of nonconvex differential inclusions of evolution type, Nonlinear anal. 24, 711-720 (1995) · Zbl 0828.34010 · doi:10.1016/0362-546X(94)E0043-G
[16]Donchev, T.; Farkhi, E.; Mordukhovich, B. S.: Discrete approximations, relaxation, and optimization of one sided Lipschitzian differential inclusions in Hilbert spaces, J. differential equations 243, 301-328 (2007) · Zbl 1136.34051 · doi:10.1016/j.jde.2007.05.011
[17]Filippov, A. F.: Classical solutions of differential equations with multivalued right-hand side, SIAM J. Control 5, 609-621 (1967)
[18]Frankowska, H.: A priori estimates for operational differential inclusions, J. differential equations 84, 100-128 (1990) · Zbl 0705.34016 · doi:10.1016/0022-0396(90)90129-D
[19]Godunov, A. N.: The Peano theorem in Banach spaces, Funktsional. anal. I prilozhen. 9, 69-70 (1975)
[20]Gromov, M.: Partial differential relations, (1986)
[21]Hu, S.; Papageorgiou, N. S.: Handbook of multivalued analysis, vols. I, II, (1998)
[22]Ingall, B.; Sontag, E. D.; Wang, Y.: An infinite-time relaxation theorem for differential inclusions, Proc. amer. Math. soc. 131, 487-499 (2003) · Zbl 1020.34016 · doi:10.1090/S0002-9939-02-06539-5
[23]Mordukhovich, B. S.: Variational analysis and generalized differentiation, vols. I, II, (2006)
[24]Müller, S.; Sverák, V.: Unexpected solutions of first and second order partial differential equations, Doc. math., extra vol., 671-702 (1998) · Zbl 0896.35029 · doi:emis:journals/DMJDMV/xvol-icm/08/08.html
[25]Müller, S.; Sychev, M. A.: Optimal existence theorems for nonhomogeneous differential inclusions, J. funct. Anal. 181, 447-475 (2001) · Zbl 0989.49012 · doi:10.1006/jfan.2000.3726
[26]Papageorgiou, N. S.: A relaxation theorem for differential inclusions in Banach spaces, Tohoku math. J. 39, 505-517 (1987) · Zbl 0647.34011
[27]Papageorgiou, N. S.: On the bang-bang principle for nonlinear evolution inclusions, Aequationes math. 45, 267-280 (1993) · Zbl 0780.34045 · doi:10.1007/BF01855884
[28]Papageorgiou, N. S.; Shahzad, N.: Existence and strong relaxation theorems for nonlinear evolution inclusions, Yokohama math. J. 43, 77-83 (1995) · Zbl 0947.34050
[29]Pazy, A.: Semigroups of linear operators and applications to partial differential equations, (1983)
[30]Pianigiani, G.: Differential inclusions. The Baire category method, Lecture notes in math. 1446, 104-136 (1990) · Zbl 0719.34033
[31]Pliś, A.: Trajectories and quasi trajectories of an orientor field, Bull. acad. Pol sci., sér. Sci. math. Astronom. phys. 11, 369-370 (1963) · Zbl 0124.29404
[32]Suslov, S. I.: Nonlinear ”bang-bang” principle in Banach spaces, Siberian math. J. 33, 675-685 (1992) · Zbl 0788.34009 · doi:10.1007/BF00971133
[33]Sychev, M. A.: A few remarks on differential inclusions, Proc. roy. Soc. Edinburgh sect. A 136, 649-668 (2006) · Zbl 1106.35153 · doi:10.1017/S0308210500005102
[34]Tolstonogov, A. A.: Extremal selections of multivalued mappings and the bang-bang principle for evolution inclusions, Sov. math. Dokl. 43, 589-593 (1991) · Zbl 0784.54024
[35]Tolstonogov, A. A.: Extreme continuous selectors of multivalued maps and their applications, J. differential equations 122, 161-180 (1995) · Zbl 0836.34018 · doi:10.1006/jdeq.1995.1143
[36]Tolstonogov, A. A.: Differential inclusions in a Banach space, (2000)
[37]Tolstonogov, A. A.: The bang-bang principle for controlled systems of subdifferential type, Proc. Steklov inst. Math., 222-233 (2005) · Zbl 1138.49005
[38]Wang, D.: Relaxation theorem for the evolution differential inclusions, J. math. Anal. appl. 237, 188-200 (1999) · Zbl 0940.34054 · doi:10.1006/jmaa.1999.6473